Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What causes depression and irritability while taking lamictal for bipolar disorder?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I started taking Lamictal 4 days ago for type 2 bipolar and am starting to feel depressed, grumpy, and irritable. I know that these are possible side effects, but I am wondering if they will go away as I get used to the drug.
Posted Thu, 6 Feb 2014 in General Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Coulr be an onset of depression Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. You have mentioned that you have schizobipolar and since last 4 days you are feeling depressed grumpy and irritable. They are very rare side effects of lamotrigine. The more likely cause is that you could have landed up with a depression episode.The common side effects of lamotrigine are rashes and blood dyscrasias. These symptoms will go away with time ones your depression is controlled by lamotrigine. Further you may even ask your treating psychiatrist to start you on a antidepressant drug like bupropion or mirtazapine which will helpn in reducing the symptoms faster. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor